Alert archive / Connecticut / Flash Flood Warnings in 2006

Flash Flood Warning 9, NWS Boston/Norton, MA

June 29, 2006Capitol Planning Region, Connecticut

NWS Boston/Norton, MA issued this flash flood warning at Jun 29, 2006, 12:44 PM EDT for Capitol Planning Region, Connecticut. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2006, 12:44 PM EDT (16:44 UTC)
Expired
Jun 29, 2006, 1:45 PM EDT
In force
61 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

County Capitol Planning Region, CT

The radar

The Brookhaven radar (KOKX), 111 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 4.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2006-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 872 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2006-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
872 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBOX 291647
FFWBOX
CTC003-291745-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1244 PM EDT THU JUN 29 2006

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN HARTFORD COUNTY IN NORTHERN CONNECTICUT
  THIS INCLUDES THE CITIES OF...WINDSOR LOCKS...BRISTOL

* UNTIL 145 PM EDT

* AT 1242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUFFIELD

OTHER THUNDERSTORMS MAY MOVE INTO THIS REGION DURING MID AFTERNOON.

THERE HAVE BEEN REPORTS OF STANDING WATER AND PEA SIZED HAIL NEAR
GRANBY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

LAT...LON 4172 7320 4163 7297 4200 7259 4202 7274
      4198 7278 4198 7291

$$

DRAG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 10:48 AM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jun 29, 10:48 AM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION..UPDATE ST ETC..
NATIONAL WEATHER SERVICE TAUNTON MA
1048 AM EDT THU JUN 29 2006

.EQUIPMENT...
BOX RADAR WILL BE OM FROM 1430Z-1630Z. IF WE NEED TO WARN...WE WILL
USE OTHER RADARS.  DRAG
&&

.SHORT TERM /TODAY THROUGH FRIDAY/...
SHORT TERM FORECAST FOR UPDATE FOR TODAY WAS UPDATED WITH MORE FOG
AND SHOWERS SE MASS AND RI COASTS.  WE KEPT THUNDER OUT WEST WHERE
SUNSHINE DEVELOPS. STATEMENTS WILL UPDATE SHORTLY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
WARM AND DRY WESTERLY FLOW WILL PREVAIL ON SATURDAY. LATEST NAM AND
GFS BUFKIT INDICATE MIXING UP THE DRY ADIABAT TO AROUND 775 MB.
DECIDED TO LEAN TOWARDS THE WARMER MAV MOS NUMBERS SATURDAY. COLD
TOP CONVECTIVE NUMBERS RISE INTO THE UPPER TEENS WITH SHOWALTER
INDICES NEARING ZERO ACROSS THE FAR NORTHERN ZONES SATURDAY
AFTERNOON. IN ADDITION K INDICES RISE INTO THE LOWER 30S. MID LEVEL
LAPSE RATES BECOME FAIRLY STEEP NEAR 9C/KM. HOWEVER SURFACE
DEWPOINTS REMAIN FAIRLY LOW IN THE 50S. STRONGEST WIND FIELDS REMAIN
NORTH OF THE FORECAST AREA. THUS HAVE INCLUDED SLIGHT CHANCE POPS
LATE SATURDAY FOR ISOLATED CONVECTION ACROSS THE FAR NORTHERN ZONES.

EXPECT A MILD NIGHT SATURDAY NIGHT WITH WEST TO SOUTHWEST FLOW
CONTINUING AND INCREASING MID TO HIGH LEVEL CLOUDINESS.

A COLD FRONT WILL BE APPROACHING FROM THE WEST LATE SUNDAY. IT
SHOULD BE ANOTHER VERY WARM DAY. COMPLICATING FACTORS WILL INCLUDE
THE AMOUNT OF MID TO HIGH LEVEL CLOUD COVER WHICH COULD IMPEDE
SURFACE TEMPERATURES FROM REACHING THEIR FULL POTENTIAL.
NEVERTHELESS WITH 850 MILLIBAR TEMPERATURES RISING TO NEAR 18C AND
WARM START TO THE DAY DECIDED TO BOOST TEMPERATURE READINGS TO NEAR
90 DEGREES IN MANY INLAND SPOTS. THE 00Z GFS INDICATED CAPES NEARLY
2000 J/KG WITH SURFACE DEWPOINTS INCREASING NEAR 70 DEGREES. WIND
FIELDS ARE FAIRLY IMPRESSIVE WITH 35-40 KT FROM 925 TO 700 MB. WILL
AWAIT LATER GUIDANCE AND DISCUSSION FROM SPC. HOWEVER IT APPEARS
THERE IS SOME SEVERE WEATHER POTENTIAL SUNDAY AFTERNOON GIVEN AN
APPROACHING COLD FRONT AND INHERENT UNSTABLE AIRMASS.

DRIER DEWPOINT AIR SHOULD OVERSPREAD SOUTHERN NEW ENGLAND BEHIND THE
COLD FRONT ON MONDAY. THIS SHOULD BE FOLLOWED BY A WARM FRONT MONDAY
NIGHT AND A COLD FRONT TUESDAY AFTERNOON. DID NOT MAKE MANY CHANGES
BEYOND MONDAY AT THIS TIME.

MAIN CHANGES TO FORECAST WERE TO BOOST TEMPERATURE READINGS SEVERAL
DEGREES SATURDAY AND SUNDAY.

&&

.AVIATION...
LIFR AND IFR IN FOG AND SCT SHOWERS PERSIST SE MASS /ACK AND HYA
REGION/ THRU THIS AFTN OTRW MVFR CIGS/VSBYS COMING UP TO VFR MIDDAY.
THEN WE LOOK FOR BRIEF IFR CONDS IN SCT AFTN TSTMS BDL/BAF AREA WITH
GUST 35-40KT.

&&

.MARINE...
LINGERING SEAS AROUND 5 FEET THIS MORNING ALONG THE SOUTH
COAST...BUT THESE WILL SUBSIDE THIS AFTERNOON.  WE WILL MAINTAIN THE
HIGH SURF ADVISORY FOR A FEW MORE HOURS...BUT EXPECT IT WILL COME
DOWN EITHER THIS AFTERNOON.  SMALL CRAFT SEAS WILL LINGER ON THE
OPEN SOUTHERN WATERS THROUGH THIS EVENING OR TONIGHT BUT HAVE
WITHDRAWN SCA FROM THE INNER SOUNDS.

LONG TERM...A SMALL CRAFT ADVISORY MAY BE NEEDED SUNDAY AFTERNOON
AHEAD OF THE APPROACHING COLD FRONT. BOUNDARY LAYER WIND SPEEDS
NEARING 40 KT MAY ALLOW FOR SUSTAINED WIND SPEEDS AROUND 20 KT WITH
SOME HIGHER GUSTS NEAR SHORE. SOUTHERLY SWELL SHOULD INCREASE TO 6
OR 7 FEET ACROSS THE OUTER WATERS.
&&

.HYDROLOGY...
THERE IS A CHANCE OF HEAVY DOWNPOURS FROM THUNDERSTORMS THIS
AFTERNOON AND EVENING.  RAINFALL FROM ANY ONE STORM COULD APPROACH
AN INCH...WITH ISOLATED TWO INCH AMOUNTS.  BUT PRECIPITABLE WATER
VALUES ARE NOT AS HIGH AS THEY HAVE BEEN PREVIOUSLY WITH VALUES
AROUND 1.5 INCHES.  FLASH FLOOD GUIDANCE SHOWS ONE-HOUR THRESHOLDS
OF 2 TO 2.5 INCHES AND SIX-HOUR VALUES OF 3 TO 4 INCHES.  LOCALIZED
URBAN/POOR DRAINAGE FLOODING IS POSSIBLE...BUT NOT WIDESPREAD ENOUGH
TO SUPPORT A WATCH AT THIS TIME.  LATER SHIFTS WILL MONITOR.
&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...HIGH SURF ADVISORY FOR MAZ020-023-024 UNTIL 2 PM THURSDAY.
NH...NONE.
RI...HIGH SURF ADVISORY FOR RIZ006>008 UNTIL 2 PM THURSDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ232>235-237 UNTIL 6 PM THURSDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ254-255 UNTIL 6 AM FRIDAY.
&&

SHORT TERM...WTB
LONG TERM...STRAUSS
AVIATION...WTB
MARINE...WTB/STRAUSS
Hazardous weather outlook, Jun 29, 11:56 AM EDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1156 AM EDT THU JUN 29 2006

ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015-
RIZ001>008-301000-
BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL-
BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM-
COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK
ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN-
EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK-
EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY-
NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER-
NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND-
SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL-
SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND-
WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX-
WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT-
WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM-
1156 AM EDT THU JUN 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...
NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...CENTRAL RHODE ISLAND...
NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT
ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE FROM 3 PM TO 7 PM FROM THE
CONNECTICUT RIVER WEST TO THE NEW YORK STATE BORDER. ANY
THUNDERSTORMS CAN BRING FREQUENT LIGHTNING...HEAVY DOWNPOURS AND
TEMPORARY URBAN AND POOR DRAINAGE FLOODING. IN ADDITION ONE OR TWO
STORMS MAY BRING STRONG WIND GUSTS OVER 40 MPH AND POSSIBLY SMALL
HAIL.  AN UPDATED SPECIAL WEATHER WAS ISSUED FOR THIS POSSIBLITY
JUST BEFORE NOON.

A HIGH SURF ADVISORY CONTINUES FROM WASHINGTON AND NEWPORT COUNTIES
IN RHODE ISLAND AND SOUTHERN BRISTOL COUNTY MASSACHUSETTS AND
BLOCK ISLAND...MARTHAS VINEYARD AND NANTUCKET ISLAND.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SHOWERS AND THUNDERSTORMS DEVELOPING AHEAD OF A COLD FRONT SUNDAY
AFTERNOON MAY BRING STRONG WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND AMATEUR WEATHER OPERATORS ARE REQUESTED TO CALL OR SEND
VIA WEBENTRY ANY REPORTS WHICH MEET CRITERIA THIS AFTERNOON AND
EVENING.

DRAG

In the hours before

Special weather statement, Jun 29, 7:20 AM EDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
720 AM EDT THU JUN 29 2006

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-291330-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...
PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...JAFFREY...
KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
720 AM EDT THU JUN 29 2006

...SEVERE THUNDERSTORMS POSSIBLE IN WESTERN PARTS OF SOUTHERN NEW
ENGLAND TODAY...

THERE IS A CHANCE OF SEVERE THUNDERSTORMS IN SOUTHERN NEW ENGLAND
THIS AFTERNOON AND EVENING. THE BEST CHANCE WILL OCCUR ALONG THE EAST
SLOPE OF THE BERKSHIRES AND IN THE CONNECTICUT VALLEY...WHERE
DAMAGING WIND GUSTS ARE POSSIBLE. THE MOST LIKELY TIME WOULD BE FROM 2
PM TO 8 PM. SKYWARN SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM.

SOME THUNDERSTORMS MAY ALSO PRODUCE LOCALLY HEAVY DOWNPOURS. THESE
COULD CAUSE PONDING OF WATER IN POOR DRAINAGE AREAS.

ONE AREA OF THUNDERSTORMS MOVED INTO WESTERN NEW ENGLAND THIS
MORNING. THE MORE LIKELY RISK OF DAMAGING THUNDERSTORMS WILL BE THIS
AFTERNOON AS THUNDERSTORMS DEVELOP IN WESTERN NEW ENGLAND.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
LATER INFORMATION AND POSSIBLE WARNINGS.

WTB
Special weather statement, Jun 29, 7:47 AM EDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
747 AM EDT THU JUN 29 2006

CTZ002-MAZ009-011-291230-
EASTERN HAMPDEN MA-HARTFORD CT-WESTERN HAMPDEN MA-
747 AM EDT THU JUN 29 2006

AT 744 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SHORT LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE
WIND GUSTS TO AT LEAST 40 MPH AND HAIL ALONG A LINE EXTENDING FROM
17 MILES NORTHWEST OF BURLINGTON TO 11 MILES WEST OF BURLINGTON...
MOVING EAST NORTHEAST AT 30 MPH.

THUNDERSTORMS WILL BE NEAR...BURLINGTON BY 800 AM EDT...CANTON BY 810
AM EDT...GRANVILLE AND SIMSBURY BY 820 AM EDT...EAST GRANBY AND
WINDSOR LOCKS BY 830 AM EDT.

SHORT TERM VERY HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES.

DRAG
Special weather statement, Jun 29, 8:10 AM EDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
810 AM EDT THU JUN 29 2006

CTZ002-MAZ009-011-291300-
EASTERN HAMPDEN MA-HARTFORD CT-WESTERN HAMPDEN MA-
810 AM EDT THU JUN 29 2006

AT 806 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SHORT LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE
WIND GUSTS TO 40 MPH AND HAIL ALONG A LINE EXTENDING FROM 13 MILES
SOUTHWEST OF GRANVILLE TO 7 MILES NORTHWEST OF CANTON TO 7 MILES
WEST OF CANTON...MOVING EAST NORTHEAST AT 25 TO 30 MPH.

THUNDERSTORMS WILL BE NEAR...CANTON BY 820 AM EDT...GRANVILLE AND
SIMSBURY BY 830 AM EDT...SOUTHWICK BY 840 AM EDT...WESTFIELD AND
WINDSOR LOCKS BY 850 AM EDT...WEST SPRINGFIELD AND ENFIELD BY 900 AM
EDT.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES.

SO FAR THIS GROUP OF STORMS HAS PRODUCED UPSTREAM SPORADIC REPORTS
OF 50 MPH WINDS IN DUTCHESS AND LITCHFIELD COUNTIES.

DRAG
Special weather statement, Jun 29, 11:51 AM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1151 AM EDT THU JUN 29 2006

CTZ002-003-MAZ002-003-008>011-NHZ011-292000-
HARTFORD CT-TOLLAND CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-CHESHIRE NH-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...CHARLEMONT...GREENFIELD...ORANGE...CHESTERFIELD...
BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...JAFFREY...KEENE
1151 AM EDT THU JUN 29 2006

...ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON IN
NORTH CENTRAL CONNECTICUT FAR WESTERN MASSACHUSETTS AND THE SOUTHWEST
CORNER OF NEW HAMPSHIRE...

THE PRIMARY THREAT FOR DIME SIZED HAIL OCCURRENCE OR A WIND GUST TO 55
MPH IS BETWEEN 3 PM AND 7 PM FROM HARTFORD COUNTY CONNECTICUT THROUGH
HAMPDEN...HAMPSHIRE AND FRANKLIN COUNTIES OF WESTERN MASSACHUSETTS
AND CHESHIRE COUNTY OF SOUTHWEST NEW HAMPSHIRE.

PLEASE MONITOR ANY FUTURE STATEMENTS REGARDING THE POTENTIAL FOR STRONG
THUNDERSTORM DEVELOPMENT LATER TODAY IN THE HARTFORD...SPRINGFIELD...
GREENFIELD...KEENE AREA.

DRAG
Special weather statement, Jun 29, 12:11 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1211 PM EDT THU JUN 29 2006

CTZ002-MAZ009-011-291645-
EASTERN HAMPDEN MA-HARTFORD CT-WESTERN HAMPDEN MA-
1211 PM EDT THU JUN 29 2006

AT 1212 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH 2 MILES WEST OF GRANBY...OR ABOUT 9 MILES WEST OF WINDSOR
LOCKS...MOVING NORTH AT 10 MPH.  THIS THUNDERSTORM WILL ALSO PRODUCE
POOR DRAINAGE FLOODING IN ITS VERY SLOW NORTH MOVEMENT THROUGH
NORTHWEST HARTFORD COUNTY.

THE THUNDERSTORM WILL BE NEAR...GRANVILLE AND SOUTHWICK BY 1250 PM
EDT.

DRAG
Special weather statement, Jun 29, 12:36 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1236 PM EDT THU JUN 29 2006

CTZ002-MAZ002-003-008>011-291700-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-HARTFORD
CT-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
1236 PM EDT THU JUN 29 2006

AT 1236 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS...SOMETIMES STRONG...WITH THE POTENTIAL TO PRODUCE
WIND GUSTS TO 40 MPH ALONG A LINE EXTENDING FROM 2 MILES
2 MILES NORTHEAST OF GRANBY TO 19 MILES SOUTHWEST OF BRISTOL...OR
ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF WINDSOR LOCKS TO 3
MILES NORTHWEST OF SOUTHBURY...MOVING VERY SLOWLY NORTHEAST AT 5 MPH.

OTHER THUNDERSTORMS MAY DEVELOP SHORTLY FROM THE CONNECTICUT RIVER
WESTWARD TO THE EAST SLOPES OF THE LITHFIELD HILLS AND BERKSHIRES.

ANY STORMS ARE CAPABLE OF PRODUCING SHORT TERM POOR DRAINAGE FLOODING
FROM EXCESSIVE RAINFALL...LIGHTNING STRIKES...WIND GUSTS TO AT LEAST
40 MPH AND HAIL.

DRAG

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 12:14 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region31 min

Nearby

Flash Flood Warnings in Connecticut, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.